Hepatitis C Community
Discoloration of lower legs ,cutaneous vasculitis?
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Discoloration of lower legs ,cutaneous vasculitis?

I have had this going on since probably week 8 of treatment. It started out just as brown "blotches" but now I'm starting to get a reddish rash to go along with it. It doesn't itch or hurt in anyway and I have just attributed it as another sx of the INF/RBVN treatment , but it seems to be getting worse. I know the only real answer is to see a dermatologist , but I wanted to see if any of you have seen or experienced this.

I hope everyone is having a descent day....

Mark
Related Discussions
9 Comments Post a Comment
Blank
Avatar_m_tn
BTW this is what cutenous vasculitis could look like:
http://www.dermnetnz.org/vascular/vasculitis.html
--------
I found this particular site -- http://www.dermnetnz.org/ -- excellent for matching symptons to conditions. Not recommending self diagnosis of course, but if you want to spend the time, it can be a good adjunct to the doctor's visit. I picked up one skin condition on the site and it wasn't until I saw my fourth derm that they agreed with my diagnosis :) Keep in mind, it's a New Zealand site so some of the treatments may not be those current in the U.S., but I did find them to correlate pretty well. You might start with their search engine entering "rash" or "leg rash", etc.
Blank
Avatar_f_tn
Is the one called Petechiae you think Riba Rash? Looks like it...wonder if they are related at all.
Blank
Avatar_f_tn
Hey it IS I never realized that is what RibaRash really was - the thrombycytowhatchamacalliit!

WOW!  I never realized that THAT is what THAT sx is?  I'm so glad you posted that link...it's sure a part of the whole equation!
Blank
Avatar_m_tn
A lot of skin conditions mimic each other so you have to be careful and pretty much go through ALL the conditions which can take up to a day. Even then, self diagnosis is tricky since we don't have the training, not that some of the derms I've seen do :) As to riba rash, I think I had every skin condition except riba rash, so go figure :)
Blank
30678_tn?1217992847
have yourself checked for cyroglobulimeia, and yes it has to do with vasculitis in a way, its antibodies going into the small vessles bursting them hense the red or brown blotches, have it, but take a digital picture of it when its bad to give to the Doc, a dermatoligist did me no good, but it is associated with hcv, there is about 3 or 4 kinds just want to read up on hcv type. the cure is interferon isn't that a hoot.
Blank
Avatar_f_tn
Sorry dude...out of all the bazillion gazillion things that have gone on during this junk - that isn't one.  I'm shocked to find there is another sx that I don't have and now that I"ve read it...am sure to get it psychosomatically or something!  ;)

Good luck finding out what it is.  Sounds like I'd call my doctor and ask about that one...just in case.

Debby
Blank
Avatar_m_tn
Like you say, you need to see a good dermatologist although my experience is that "good dermatologist" is an oxymoron :) You might also show the rash to your Hep C medical team to rule out
Cryoglobulineia, especially if your legs look like this:
http://content.nejm.org/cgi/content/short/331/24/1624
Skin problems have a habit of getting worse on treatment, so it's a good idea to be as proactive as possible.
Hope things clear up soon.

-- Jim


Blank
Avatar_f_tn
LOL it seems like you did my friend it seems like you did ;0

I'm just so GLAD that rash is long gone - but when I saw that piicture it was like a big giant shiver went all over my body...just remembering what it felt like - chicken pox or measles and then seeing how it said measles ARE them...I was like Owwwww no never again!

But at least there is an explanation for them that makes sense to me now. Don't ask why that is important to me but...it is.
Blank
Avatar_n_tn
I am currently on tx 20 and have had the same ugly legs. Exacty as you discribed. Tho mine was sometimes uncomfortable, very raised and angry.
I ask my gi doctor(my Hep Dr)about the rash and he told me to take 25mg of antihistimine with or before each dose. It did seem to help tho the antihistimine seemed to cause a marked feeling of fatigue.
I have passed the three month hurdle and the tx seems to be doing its job.  Hurray!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank